Alert archive / Kentucky / Tornado Warnings in 2014

Tornado Warning 30, NWS Wilmington, OH

October 7, 2014Grant County, Owen County, Kentucky

NWS Wilmington, OH issued this tornado warning at Oct 7, 2014, 3:36 PM EDT for Grant County, Owen County, Kentucky. It was in force for 24 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 3:36 PM EDT (19:36 UTC)
Expired
Oct 7, 2014, 4:00 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated

Counties Grant County, KY, Owen County, KY

The radar

The Louisville radar (KLVX), 123 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 3:40 PM EDTTSTM WND DMGNew Columbus, KYSVRL LG TREES DOWN SE PART OF COUNTY
Oct 7, 3:42 PM EDTTORNADO 01 E New Columbus, KYAN EF0 TORNADO DAMAGED TREES AND HOMES IN EASTERN OWEN COUNTY. WIND SPEEDS WERE ESTIMATED AT 80 MPH.
Oct 7, 3:45 PM EDTTORNADO6 Nw Sadieville, KYMOSTLY TREE DAMAGE DONE FROM OWEN COUTNY LINE TO 4 N SADIEVILLE
Oct 7, 3:48 PM EDTTSTM WND DMGCorinth, KYONE TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 2:02 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WFUS51 KILN 071936
TORILN
KYC081-187-072000-
/O.NEW.KILN.TO.W.0030.141007T1936Z-141007T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHERN GRANT COUNTY IN NORTHERN KENTUCKY...
  EASTERN OWEN COUNTY IN NORTHERN KENTUCKY...

* UNTIL 400 PM EDT.

* AT 335 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO LOCATED NEAR ELK LAKE...MOVING EAST AT 40 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN OWEN
  AND SOUTHERN GRANT COUNTIES...INCLUDING NATLEE...NEW COLUMBUS AND
  CORINTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3845 8483 3852 8479 3850 8454 3849 8454
      3844 8461 3840 8467
TIME...MOT...LOC 1936Z 283DEG 36KT 3847 8475

TORNADO...RADAR INDICATED

$$

AR
2 follow-up statements
095 
WWUS51 KILN 071942
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
342 PM EDT TUE OCT 7 2014

KYC081-187-072000-
/O.CON.KILN.TO.W.0030.000000T0000Z-141007T2000Z/
OWEN KY-GRANT KY-
342 PM EDT TUE OCT 7 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR EXTREME
SOUTHERN GRANT AND EASTERN OWEN COUNTIES...

AT 341 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG
ROTATION LOCATED NEAR NATLEE...MOVING EAST AT 40 MPH. A TORNADO IS
OCCURRING OR IMMINENT. IN ADDITION TO THE TORNADO...THIS STORM IS
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN OWEN AND
SOUTHERN GRANT COUNTIES...INCLUDING CORINTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS DANGEROUS STORM...TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3843 8475 3851 8470 3850 8454 3849 8454
      3844 8461 3840 8467
TIME...MOT...LOC 1943Z 283DEG 36KT 3845 8465

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

AR
156 
WWUS51 KILN 071955
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT TUE OCT 7 2014

KYC081-187-072004-
/O.EXP.KILN.TO.W.0030.000000T0000Z-141007T2000Z/
OWEN KY-GRANT KY-
355 PM EDT TUE OCT 7 2014

...THE TORNADO WARNING FOR EXTREME SOUTHERN GRANT AND EASTERN OWEN
COUNTIES WILL EXPIRE AT 400 PM EDT...

THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE TORNADO
WARNING WILL BE ALLOWED TO EXPIRE.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 9 PM EDT.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN
AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3843 8475 3851 8470 3850 8454 3849 8454
      3844 8461 3840 8467
TIME...MOT...LOC 1954Z 283DEG 36KT 3843 8451

$$

CONIGLIO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Oct 7, 2:36 PM EDT, 1 hour earlier.

Area forecast discussion, Oct 7, 2:36 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
236 PM EDT TUE OCT 7 2014

.SYNOPSIS...
A STRONG UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND
THUNDERSTORMS TO THE REGION THROUGH THIS EVENING. AN AREA OF HIGH
PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY...WITH DRIER
CONDITIONS EXPECTED. CHANCES OF RAIN WILL RETURN FOR THURSDAY AND
FRIDAY...AS A FRONTAL BOUNDARY STALLS ACROSS THE SOUTHERN OHIO
VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE ILN FORECAST AREA IS CURRENTLY COVERED BY A LARGE AREA OF
RAIN...WITH A FEW EMBEDDED CONVECTIVE ELEMENTS PRODUCING THUNDER
AND BRIEFLY HEAVY DOWNPOURS. THIS ACTIVITY HAS DEVELOPED IN
RESPONSE TO AN APPROACHING MID-LEVEL SHORTWAVE...THOUGH THERE IS
ALSO A SURFACE TROUGH MOVING EAST INTO THE REGION AS WELL. DESPITE
THE WIDESPREAD RAIN...GUSTY SSW FLOW HAS LED TO INCREASES IN
TEMPERATURES AND DEWPOINTS...ESPECIALLY IN THE SOUTHERN HALF OF
THE FORECAST AREA. INSTABILITY IS BEGINNING TO INCREASE...MAINLY
SOUTH OF THE OHIO RIVER FOR NOW. HOWEVER...AROUND 300-600 J/KG OF
MIXED LAYER CAPE IS EXPECTED TO ADVANCE A FEW TIERS OF COUNTIES
NORTH OF THE OHIO RIVER BY LATE AFTERNOON. THE NORTHERN GRADIENT
OF INSTABILITY (NORTH OF WHICH...LITTLE TO NO SURFACE INSTABILITY
IS EXPECTED) WILL EXTEND ROUGHLY THROUGH THE ILN CWA ON A LINE
FROM FRANKLIN COUNTY INDIANA TO FAIRFIELD COUNTY OHIO. SOUTH OF
THIS...THE EVENTUAL CONTINUED CONVECTIVE DEVELOPMENT WILL BE
ROOTED AT THE BOUNDARY LAYER...AND CAPABLE OF TAKING ADVANTAGE OF
A STRONG WIND PROFILE. THE EXIT REGION OF A STRONG UPPER JET IS
MOVING OVER THE AREA. MID-LEVEL WESTERLY FLOW OF 40-60 KNOTS WILL
CONTRIBUTE TO DEEP LAYER SHEAR THAT WILL BE EASILY SUFFICIENT FOR
SUPERCELLS...WHILE LOW-LEVEL SHEAR (AIDED BY THE SSW FLOW IN THE
BOUNDARY LAYER) COMES ALONG WITH SOME TURNING IN THE LOWEST ONE OR
TWO KILOMETERS. THE CURVED HODOGRAPHS COMBINE WITH THE DEEPER
SHEAR AND MOIST CONDITIONS TO SUPPORT A TORNADO THREAT FOR THE
AREA NOW COVERED BY TORNADO WATCH 523. IN ADDITION TO THE THREAT
FOR TORNADOES...COOL CONDITIONS ALOFT (FREEZING LEVELS OF 8-10
THOUSAND FEET) WILL ALLOW FOR HAIL TO DEVELOP...ESPECIALLY IN
ROTATING UPDRAFTS. A THREAT FOR DAMAGING WIND IS CERTAINLY PRESENT
AS WELL. ALTHOUGH SURFACE WEATHER CONDITIONS IN THE AFFECTED AREA
MAY SEEM COOL AND DAMP...FORECAST SOUNDINGS CONTAIN BOUNDARY LAYER
LAPSE RATES AND PROFILES THAT ARE DEFINITELY NOT STABLE.

CONVECTIVE ALLOWING MODELS SUGGEST ADDITIONAL DISCRETE OR
SEMI-DISCRETE DEVELOPMENT ALONG AND BEHIND THE CURRENT CLUSTER OF
SEVERE STORMS OVER SOUTHERN INDIANA. ADDITIONAL DEVELOPMENT IS
ALREADY ONGOING OVER THE SOUTHWESTERN ILN CWA. HRRR/SPC-WRF
UPDRAFT HELICITY PRODUCTS INDICATE A LIKELIHOOD FOR ROTATING
UPDRAFTS IN THE AREA COVERED BY THE WATCH...AND TORNADO PARAMETERS
CALCULATED FROM SREF/RAP PROJECTIONS ALSO INDICATE AN INCREASE IN
THE THREAT THROUGH LATE AFTERNOON...DIMINISHING BY ROUGHLY 01Z.

COLD ADVECTION BEHIND THE SURFACE TROUGH IS NOT PARTICULARLY
STRONG...THOUGH SURFACE FLOW DOES TURN MORE WESTERLY AFTER SUNSET.
THIS WILL LEAD TO SOME DECREASES IN TEMPERATURE FOR THE OVERNIGHT
HOURS...WITH A DROP IN SEVERAL DEGREES COMPARED TO MIN TEMPS LAST
NIGHT...WITH COOLEST READINGS IN THE NORTHWESTERN CWA.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THOUGH SOME LOW-LEVEL MOISTURE MAY PERSIST INTO WEDNESDAY
MORNING...THE REST OF WEDNESDAY AND WEDNESDAY NIGHT LOOK VERY
DRY...AS HIGH PRESSURE BEGINS TO MOVE INTO THE AREA. THE PRESSURE
GRADIENT WILL SUPPORT WESTERLY WINDS THAT MAY GUST TO AROUND 20
KNOTS DURING THE EARLY TO MID AFTERNOON...BEFORE CONDITIONS CALM
CONSIDERABLY HEADED INTO WEDNESDAY NIGHT.

AS THIS OCCURS AT THE SURFACE...QUICK MID-LEVEL WESTERLY FLOW WILL
SET UP ALOFT. CONVERGENCE ALONG A THETA-E BOUNDARY ALOFT WILL BEGIN
TO MAKE ITS PRESENCE FELT ACROSS THE OHIO VALLEY BY THURSDAY...AS
PRECIPITATION DEVELOPS FROM WEST TO EAST AND SPREADS ACROSS THE
ILN CWA. THE DEVELOPING FRONT WILL EVENTUALLY HAVE AN IMPACT AT
THE SURFACE...LEADING TO A SLIGHTLY INCREASED TEMPERATURE
GRADIENT. EVENTUALLY THE PRECIPITATION WILL BECOME MORE WIDESPREAD
AS IT SHIFTS TO THE SOUTH...WITH THE HIGHEST CHANCES MOVING INTO
KENTUCKY BY FRIDAY MORNING.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
EXTENDED MODELS START OFF IN GOOD AGREEMENT...BUT THEN DIVERGE BY
THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT WEEK.

MOISTURE FROM THE REMNANTS OF EASTERN PACIFIC TROPICAL STORM SIMON
WILL BE IN PLACE ACROSS THE AREA FRIDAY MORNING. A BOUNDARY IN PLACE
FROM WEST TO EAST ACROSS THE SOUTHERN PORTION OF THE CWA WILL
INTERACT WITH THE MOISTURE TO PRODUCE RAIN WITH ONLY A SMALL CHANCE
OF EMBEDDED THUNDER. THE RAIN WILL BE FOCUSED PRIMARILY ACROSS THE
SOUTH... WITH LESSER AMOUNTS TO THE NORTH.

MODEL DIFFERENCES BECOME MORE EVIDENT DURING THE WEEKEND... AS THE
ECMWF POINTS TO A DRY PERIOD ON SATURDAY... WHILE THE GFS SHOWS ONLY
A BRIEF SHOT OF DRY AIR BEFORE PRECIP ENTERS THE AREA FROM THE
SOUTHWEST LATE IN THE DAY. THIS TREND OF SLOWER PROGRESSION OF
SYSTEMS AND A MORE AMPLIFIED PATTERN IN THE ECMWF PERSISTS THROUGH
TUESDAY OF NEXT WEEK... WHILE THE GFS TENDS TO BE FASTER AND LESS
AMPLIFIED. THE CANADIAN SOLUTION LEANS TOWARD THE ECMWF... AND WE
HAVE OPTED TO TEND TOWARD THE MORE AMPLIFIED UPPER PATTERN EARLY
NEXT WEEK. ALL OF THE SOLUTIONS DO KEY IN ON MOISTURE AND WARMER
TEMPERATURES RETURNING FROM THE SOUTH SUNDAY AND INTO EARLY NEXT
WEEK. THEREFORE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
PUSH BACK INTO THE AREA SUNDAY AND PERSIST THROUGH TUESDAY.

HIGH TEMPERATURES SHOULD BE IN THE 60S FRIDAY BEFORE COOLING A FEW
DEGREES ON SATURDAY. THESE VALUES WILL PUSH BACK INTO THE 70S MONDAY
AND TUESDAY AS A SURFACE WARM FRONT PUSHES NORTH OF THE AREA.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A VIGOROUS UPPER LEVEL DISTURBANCE WILL DIG EAST/SOUTHEAST THROUGH
OUR REGION THIS AFTERNOON INTO EARLY THIS EVENING. THIS FEATURE
WILL COMBINE WITH A MOIST...AND AN INCREASING UNSTABLE AIRMASS TO
PRODUCE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS. IT STILL
LOOKS LIKE THE BEST CHANCE FOR TSRA WILL BE AT THE SOUTHERN TAF
SITES OF KILN...KCVG AND KLUK WITH A LESSER THREAT FARTHER NORTH. AS
SUCH...HAVE PLACED VCTS AT KDAY...KCMH...AND KLCK. HOWEVER...WILL
MONITOR RADAR TRENDS SHOULD TEMPO TSRA BE NEEDED FOR THESE SITES.
LOCALLY HEAVY RAIN AND LOWER CEILINGS CAN BE EXPECTED WITH
MVFR/IFR CONDITIONS AT TIMES IN THE MORE ROBUST SHOWERS AND
STRONGER STORMS.

AS THE DISTURBANCE PUSHES OFF TO THE EAST THIS EVENING...OVERALL
DRIER AIR WILL PUSH INTO THE REGION. PCPN SHOULD END...AND DESPITE
A WEAK COLD FRONT PUSHING EAST OVERNIGHT...WE SHOULD JUST SEE
SCATTERED CLOUDS. WIND FLOW MAY LIGHTEN ENOUGH AT KLUK FOR SOME
IFR VSBYS DUE TO RIVER FOG.

ON WEDNESDAY...HIGH PRESSURE WILL BUILD TOWARD THE OHIO VALLEY
FROM THE WEST. CAA CUMULUS CLOUDS CAN BE EXPECTED FROM MID MORNING
ONWARD ALONG WITH AN INCREASE IN WIND. WIND GUSTS WILL BE AROUND
20 KNOTS FROM THE WEST/NORTHWEST DURING THE MID MORNING INTO THE
AFTERNOON HOURS.

.OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE THURSDAY
INTO FRIDAY. THUNDERSTORMS POSSIBLE SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...BINAU/SHOBE2
AVIATION...HICKMAN
Hazardous weather outlook, Oct 7, 12:46 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1246 PM EDT TUE OCT 7 2014

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-081015-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
1246 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS WILL OVERSPREAD THE AREA
THIS AFTERNOON AS A VIGOROUS UPPER LEVEL DISTURBANCE MOVES INTO
THE REGION. SOME OF THE THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.
PRECIPITATION IS EXPECTED TO TAPER OFF FROM WEST TO EAST DURING
THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-081015-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1246 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION
THIS AFTERNOON. THIS FEATURE WILL SPREAD SHOWERS AND THUNDERSTORMS
ACROSS THE AREA. SOME OF THE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL
BEING THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...WIND
FIELDS WILL BE CONDUCIVE FOR THE THREAT OF ISOLATED TORNADOES.
CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE WATCHES AND
WARNINGS. PRECIPITATION IS EXPECTED TO TAPER OFF FROM WEST TO EAST
DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

In the hours before

Local storm report, Oct 7, 12:10 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1210 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     4 SE OXFORD             39.46N 84.69W
10/06/2014                   BUTLER             OH   PUBLIC

            SEVERAL LARGE TREE BRANCHES DOWN AT INDIAN RIDGE GOLF
            CLUB.

&&

JDR
Local storm report, Oct 7, 12:23 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1223 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     5 SE OXFORD             39.46N 84.68W
10/06/2014                   BUTLER             OH   PUBLIC

            SMALL ORNAMENTAL TREE UPROOTED AND MINOR DAMAGE TO HOUSE
            SOFFIT AND GUTTERS. TIME ESTIMATED FROM RADAR.

0700 PM     TSTM WND DMG     4 S FAIRFIELD           39.28N 84.55W
10/06/2014                   HAMILTON           OH   PUBLIC

            SEVERAL LARGE LIMBS DOWNED AND ONE LARGE UNHEALTHY TREE
            DOWNED. TIME ESTIMATED FROM RADAR.

0706 PM     TSTM WND DMG     6 WNW BLUE ASH          39.28N 84.47W
10/06/2014                   HAMILTON           OH   TRAINED SPOTTER

            ONE 6 TO 8 INCH BRANCH DOWN. TIME ESTIMATED FROM RADAR.

0709 PM     TSTM WND DMG     4 NW BLUE ASH           39.29N 84.44W
10/06/2014                   HAMILTON           OH   FIRE DEPT/RESCUE

            SUBSTANTIAL PART OF ROOF RIPPED OFF OF COMMERCIAL
            BUILDING NEAR KEMPER RD AND GONDOLA ST. TIME ESTIMATED
            FROM RADAR.

0839 PM     HAIL             3 NW DOWNTOWN COLUMBUS  39.99N 83.04W
10/06/2014  E1.00 INCH       FRANKLIN           OH   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

KURZ
Special weather statement, Oct 7, 3:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
307 PM EDT TUE OCT 7 2014

KYZ096>099-071930-
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-
307 PM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM WILL AFFECT BRACKEN...ROBERTSON...
SOUTHEASTERN PENDLETON AND NORTHWESTERN MASON COUNTIES THROUGH 330 PM
EDT...

AT 306 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FALMOUTH...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE.

ALSO...MCKINNEYSBURG...LENOXBURG...BROWNING CORNER...NEAVE...
BERLIN...MILFORD...PETRA...SANTA FE...POWERSVILLE AND WOOLCUTT ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3856 8421 3858 8421 3857 8428 3858 8438
      3874 8434 3875 8388 3853 8397
Special weather statement, Oct 7, 3:29 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT TUE OCT 7 2014

KYZ094-095-072000-
OWEN KY-GRANT KY-
329 PM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT AND CENTRAL OWEN
COUNTIES THROUGH 400 PM EDT...

AT 325 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ELMER
DAVIS LAKE...MOVING EAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
OWEN AND SOUTHERN GRANT COUNTIES...INCLUDING ELK LAKE...NEEDMORE...
HOLBROOK...BEECHWOOD...LAWRENCEVILLE...NATLEE...KEEFER...NEW
COLUMBUS...CHERRY GROVE...CORINTH...CAMP NORTHWARD AND CORDOVA.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3843 8496 3861 8492 3860 8449 3858 8448
      3851 8451 3849 8456 3844 8461 3839 8467
Special weather statement, Oct 7, 3:34 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EDT TUE OCT 7 2014

KYZ097-099-OHZ079-081-072000-
MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-
334 PM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN...
SOUTHWESTERN ADAMS...BRACKEN AND NORTHERN MASON COUNTIES THROUGH 400
PM EDT...

AT 333 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PARINA...
MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RIPLEY...MAYSVILLE AND
MANCHESTER.

ALSO...GERMANTOWN...STONEY POINT...LOWELL...MINERVA...DOVER...
TUCKAHOE...SOUTH RIPLEY...MORANBURG...WASHINGTON AND ABERDEEN ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3860 8404 3860 8405 3860 8408 3861 8408
      3861 8421 3877 8401 3877 8355 3869 8356
      3867 8364 3864 8365 3860 8362 3855 8364

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:53 PM EDTSpecial Weather StatementILNGrant, Owen37 min
Oct 6, 9:25 PM EDTSpecial Weather StatementILNBracken35 min
Oct 6, 9:56 PM EDTSpecial Weather StatementILNMason34 min
Oct 6, 10:28 PM EDTSpecial Weather StatementILNLewis32 min
Oct 7, 3:07 PM EDTSpecial Weather StatementILNBracken23 min
Oct 7, 3:29 PM EDTSpecial Weather StatementILNOwen31 min
Oct 7, 3:34 PM EDTSpecial Weather StatementILNBracken, Mason26 min
Oct 7, 3:46 PM EDTSevere Thunderstorm WarningILNBracken, Lewis, Mason, Robertson44 min
Oct 7, 3:53 PM EDTTornado WarningILNLewis, Mason37 min
Oct 7, 4:13 PM EDTSpecial Weather StatementILNRobertson32 min
Oct 7, 4:17 PM EDTTornado WarningILNLewis28 min
Oct 7, 4:42 PM EDTSevere Thunderstorm WarningILNLewis18 min
Oct 7, 4:55 PM EDTSevere Thunderstorm WarningILNLewis35 min
Oct 7, 6:38 PM EDTSpecial Weather StatementILNOwen37 min

Nearby

Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.